MAUDE Adverse Event Report: APIFIX LTD. MINIMALLY INVASIVE DEFORMITY CORRECTION (MID-C) SYSTEM; POSTERIOR RATCHETING ROD SYSTEM

APIFIX LTD. MINIMALLY INVASIVE DEFORMITY CORRECTION (MID-C) SYSTEM; POSTERIOR RATCHETING ROD SYSTEM
Model Number MID-C 125
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/21/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
On 21-nov-2024 apifix was notifed that patient # (b)(6) underwent implant removal on (b)(6) 2024.According to the reporter the patient was skeletally mature and a few years post-op.This was not a device failure.Although no allegation of deficiencies related to the identity, quality, durability, reliability, safety, effectiveness, or performance of an apifix device was received, this event involved a removal surgery.Apifix believes that subjecting a patient to another round of anesthesia and additional surgery carries inherent risks, and in an abundance of caution, apifix is reporting this as an adverse event.Explanted device is expected to be returned to manufacturer where an analysis will be conducted.Once additional relevant details become available; a supplemental report will be submitted.
 
Event or Problem Description
On 21-nov-2024 apifix was notifed that patient # (b)(6) underwent implant removal on (b)(6) 2024.According to the reporter the patient was skeletally mature and a few years post-op.The reporter further indicated, this was not a device failure.
 
Additional Manufacturer Narrative
The explanted device was returned to orthopediatrics in warsaw, in and was subjected to cleaning, steam sterilizing, and engineering evaluation.Because the device was electively removed, a wear investigation was conducted using a hitachi s-3400n scanning electron microscope at purdue university fort wayne.The spherical ring was removed from the implant for investigation.It appeared that the outermost layer of the adlc coating had been worn through but did not appear to breach completely to the base material.Region a of the sem investigation showed superficial scratching.The dark region appeared to be foreign material simply sitting on the surface of the part, likely from manual handling and loading the component into the machine.Region b showed superficial scratching and possible spalling.There were no obvious manufacturing or design defects which contributed to the removal of the device.

Brand Name
MINIMALLY INVASIVE DEFORMITY CORRECTION (MID-C) SYSTEM
Common Device Name
POSTERIOR RATCHETING ROD SYSTEM
Manufacturer (Section D)
APIFIX LTD.
1 hacarmel street
kochav yokneam bldg
yokneam elit, 20692 07
IS  2069207
Manufacturer (Section G)
APIFIX LTD.
1 hacarmel street
kochav yokneam bldg
yokneam elit, 20692 07
IS   2069207
Manufacturer Contact
alan vaisman
1 hacarmel st.
kochav yokneam bldg
yokneam ellit, 20692-07
IS   2069207
MDR Report Key20876702
Report Number3013461531-2024-00061
Device Sequence Number20796129
Product Code QGP
UDI-Device Identifier07290018128046
UDI-Public07290018128046
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
H170001
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberMID-C 125
Device Catalogue NumberMUS-125-050
Device Lot NumberAF-02-004-20
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/21/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/09/2024
Supplement Report FDA Received Date07/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/12/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age20 YR
Patient SexMale